Jump to content
Sign in to follow this  
Rachel12

I"m new to this site

Recommended Posts

I have stage 4 lung cancer and was diagnosed a few months ago. I survived pancreatic cancer 5 years ago and now must face this cancer too. I have had two chemo treatments (Keytruda, Taxol and Carboplatin). I have had brutal side effects namely terrible joint pain that cause me to use a walker.  Does anyone have any suggestions to minimize joint pain?

Share this post


Link to post
Share on other sites

Hi, Rachel. I'm so sorry that you are going through this but I'm glad that you found us. This site is full of helpful information and wonderful people. I had the Taxol/Carboplatin combo and it was rough. I had terrible joint pain and ended up requesting pain meds from my oncologist. I tried Advil first bu it just didn't cut it. The pain resolved once I finished my chemo. Do you have more chemo?

Please keep us posted. 

 

Share this post


Link to post
Share on other sites

Hi Rachel 

I'm not doing Taxol for my SCLC, but I did do it for breast cancer 4 years ago.  I had to get painkillers for the joint pain. I'm in Australia and was taking Panadeine Forte. Not sure what the equivalent is where you are.

One thing I did do was sucking on ice during the Taxol infusion - it helps to lessen the taste changes.

Good luck 

Trish 

Share this post


Link to post
Share on other sites

Hi there, 

I'm so sorry you're going through all of this.  You might want to look at this 2020 ASCO link regarding the use of acupuncture and chronic pain from the June meeting.  Maybe that could help?

https://meetinglibrary.asco.org/record/186128/abstract

Michelle 

Share this post


Link to post
Share on other sites

Rachel,

I've had a total of 18 infusions of Taxol and Carboplatin and joint pain was my most troubling side effect. Narcotic pain medication did not diminish the pain but made it easier to tolerate. Fortunately, it was cyclic like my infusion schedule. It would show up about 2 days after each infusion and last for about 2 days. Then I was fine.

I was told it was an under reported side effect that develops in those that have the potential for autoimmune disease like rheumatoid arthritis, Sjogren's syndrome, or Lupus. About 3 years ago, 10 years after treatment, I started displaying symptoms of Sjogren's syndrome. You might what to ask your general practitioner to run an autoimmune panel blood test to determine your profile. 

If you do get an RX for narcotic pain meds, ensure you take a laxative (consult with your doc about the laxative) each day while taking these meds or else you will replace dealing with the pain with two or more days of intolerable constipation.

Stay the course.

Tom

 

Share this post


Link to post
Share on other sites

Rachel,

  Sorry to hear about your new diagnosis and also the trouble you're having the muscle and joint Pain.   I was on Nivolumab (Opdivo) back in 2015-16 as a second line treatment (after Chemo)  for Stage IV NSCLC.  Although it worked amazingly well for me, the side effects were difficult.  I also had significant joint pain which for me is compounded by the fact that I also have Osteoarthritis and Fibromyalgia.    Ultimately, the med that worked best for me was a Pain Patch (Narcotic) and that was prescribed by a Palliative Care MD after trying a variety of other meds and PT.   Some people do well with Nsaids, but I can not tolerate them, so that was not an option.   

 As the others have said, this is a known side effect of immunotherapy drugs (it was not as bad for me when I was on chemo (Carbo and Alimta).    I know of other Immunotherapy patients who have see a Rheumatologist and ultimately were diagnosed with  Immune-mediated illness.  Inflammatory Arthritis is one of the more commonly known, but most of those I knew were on Opdivo early on, shortly after it had been FDA approved and at that time, there was little known about this.   Keytruda also causes these same types of illnesses, and it's also wise to rule out others, like an Autoimmune illness.     

 I wish you the very best and do hope you can get the pain controlled.  Please be sure to talk to your Oncologist and ask for their help.   I'd also put a call into them now, rather than wait for your next infusion.  Pain can build up and be brutal -  the sooner you can start to find relief, the better it will be.    

  Lisa

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...